Alert archive / Idaho / Wind Advisories in 2012

Wind Advisory 5, NWS Boise, ID

March 5, 20126 counties in Idaho

NWS Boise, ID issued this wind advisory at Mar 5, 2012, 1:05 PM MST for 6 counties in Idaho. It took effect at Mar 6, 2012, 11:00 AM MST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Mar 5, 2012, 1:05 PM MST (20:05 UTC)
In effect from
Mar 6, 2012, 11:00 AM MST
Expired
Mar 6, 2012, 7:00 PM MST
In force
8 hr
Issued by
NWS Boise, ID

Counties Ada County, ID, Elmore County, ID, Gooding County, ID, Jerome County, ID, Owyhee County, ID, Twin Falls County, ID

The radar

The Boise radar (KCBX), 102 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 8.1 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2012-03-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2012-03-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 152 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2051 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
152 m²/s²
0-3 km storm-relative helicity
189 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

476 
WWUS75 KBOI 052005
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
105 PM MST MON MAR 5 2012

...VERY WINDY IN THE SNAKE VALLEY TUESDAY...

.A STRONG COLD FRONT WILL CROSS THE AREA EARLY TUESDAY MORNING. A
SHARP TEMPERATURE GRADIENT ACROSS THE FRONT WILL PRODUCE BRIEF STRONG
GUSTY WINDS AT AND NEAR THE COLD FRONTAL PASSAGE AND IN THE SNAKE
VALLEY EAST OF MOUNTAIN HOME FOR A LONGER DURATION TUESDAY
AFTERNOON.

IDZ014-016-030-061200-
/O.NEW.KBOI.WI.Y.0005.120306T1800Z-120307T0200Z/
UPPER TREASURE VALLEY-WESTERN MAGIC VALLEY-
SOUTHERN TWIN FALLS COUNTY-
105 PM MST MON MAR 5 2012

...WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 7 PM MST TUESDAY. 

* WINDS...WEST WINDS 25 TO 40 MPH WITH GUSTS 50 TO 60 MPH. 

* TIMING...FROM 11AM MST TUESDAY THROUGH 7PM TUESDAY. 

* IMPACTS...HAZARDOUS TRAVEL FOR HIGH PROFILE VEHICLES...ESPECIALLY
  ON NORTH SOUTH HIGHWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
3 follow-up statements
254 
WWUS75 KBOI 060957
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
257 AM MST TUE MAR 6 2012

...VERY WINDY IN THE SNAKE VALLEY TUESDAY...

.A STRONG COLD FRONT IS MOVING THROUGH THE AREA THIS MORNING. A SHARP
TEMPERATURE DROP ACROSS THE FRONT WILL PRODUCE BRIEF STRONG WINDS
WHEN THE FRONT PASSES. HOWEVER...LONGER LASTING STRONG WINDS WILL
OCCUR IN THE SNAKE VALLEY EAST OF MOUNTAIN HOME THIS AFTERNOON...AND
THIS IS WHY THE WIND ADVISORY HAS BEEN ISSUED.

IDZ014-016-030-061800-
/O.CON.KBOI.WI.Y.0005.120306T1800Z-120307T0200Z/
UPPER TREASURE VALLEY-WESTERN MAGIC VALLEY-
SOUTHERN TWIN FALLS COUNTY-
257 AM MST TUE MAR 6 2012

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
7 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM
MST THIS EVENING. 

* WINDS...WEST WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH.

* TIMING...FROM 11 AM MST TUESDAY THROUGH 7 PM TUESDAY.

* IMPACTS...HAZARDOUS TRAVEL FOR HIGH PROFILE VEHICLES... 
  ESPECIALLY ON NORTH SOUTH HIGHWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
890 
WWUS75 KBOI 061753
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
1053 AM MST TUE MAR 6 2012

...VERY WINDY IN THE SNAKE VALLEY TUESDAY...

IDZ014-016-030-070200-
/O.CON.KBOI.WI.Y.0005.120306T1800Z-120307T0200Z/
UPPER TREASURE VALLEY-WESTERN MAGIC VALLEY-
SOUTHERN TWIN FALLS COUNTY-
1053 AM MST TUE MAR 6 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. 

* WINDS...WEST WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH.

* TIMING...FROM 11 AM MST TUESDAY THROUGH 7 PM TUESDAY.

* IMPACTS...HAZARDOUS TRAVEL FOR HIGH PROFILE VEHICLES... 
  ESPECIALLY ON NORTH SOUTH HIGHWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
468 
WWUS75 KBOI 070151
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
651 PM MST TUE MAR 6 2012

...WINDS SLOWLY SUBSIDING...

.GUSTY WEST AND NORTHWEST WINDS WILL SUBSIDE TONIGHT AS HIGH
PRESSURE SETTLES OVER IDAHO. WINDS WILL INCREASE AGAIN WEDNESDAY
BUT REMAIN BELOW ADVISORY LEVELS.

IDZ014-016-030-070300-
/O.EXP.KBOI.WI.Y.0005.000000T0000Z-120307T0200Z/
UPPER TREASURE VALLEY-WESTERN MAGIC VALLEY-
SOUTHERN TWIN FALLS COUNTY-
651 PM MST TUE MAR 6 2012

...WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING...

THE WIND ADVISORY FOR THE UPPER TREASURE VALLEY...WESTERN MAGIC
VALLEY...AND SOUTHERN TWIN FALLS COUNTY WILL EXPIRE AT 7 PM MST
THIS EVENING.

AS OF 6 PM MST NORTHWEST WINDS WERE STILL 20 TO 30 MPH WITH GUSTS
30 TO 40 MPH BUT ON A DOWNWARD TREND. WINDS WILL CONTINUE TO
DECREASE THROUGH THE NIGHT AND EARLY WEDNESDAY MORNING.  LATER
WEDNESDAY WINDS WILL INCREASE AGAIN TO 15 TO 25 MPH WITH GUSTS 
TO 30 MPH. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at Mar 5, 9:45 AM MST, 3 hours 20 minutes earlier.

Area forecast discussion, Mar 5, 9:45 AM MST, 3 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
945 AM MST MON MAR 5 2012

.DISCUSSION...STRONG WARMING WELL UNDERWAY WITH MID MORNING
TEMPERATURES ALREADY A COUPLE DEGREES AHEAD OF READINGS THIS TIME
YESTERDAY. WILL UPDATE ZONES NUDGING MAX TEMPERATURES UP A COUPLE
MORE DEGREES. THIS WILL PUT THE TREASURE VALLEY ZONES WITHIN
STRIKING DISTANCE OF RECORDS OR EQUAL THEM. SOUTHEAST WINDS ALREADY
CRANKING UP AND THIS WILL ONLY HELP BOOST TEMPERATURES MORE.
OTHERWISE...HIGH CLOUDS WILL PUSH EAST THIS AFTERNOON AHEAD OF
STRONG FROPA CURRENTLY IN THE PACNW...BUT THESE CLOUDS SHOULD NOT
HINDER WARMING. UPDATE TO ZONES FORTHCOMING.

&&

.AVIATION...VFR TODAY...EXCEPT FOR PATCHY AREAS OF IFR FOG NEAR KMYL
THROUGH 18Z. CLOUDS WILL INCREASE AND LOWER AFTER 00Z TUESDAY...WITH
INCREASING MVFR SHOWERS AND GUSTY SURFACE WINDS AS A COLD FRONT
APPROACHES THE AREA. THIS FRONT WILL PASS THROUGH QUICKLY...REACHING
KBKE AT APPROXIMATELY 06Z...AND KBOI AT APPROXIMATELY 09Z TUESDAY.
SURFACE WINDS SOUTHEAST TO SOUTHWEST UP TO 20 KTS WITH HIGHER GUSTS
TODAY. WINDS ALOFT AT 10K FT MSL...SOUTHWESTERLY...FROM 35 KTS AT
18Z MONDAY....UP TO 50 KTS BY 00Z TUESDAY.

&&

.PREV DISCUSSION...TODAY THROUGH TUESDAY...A LARGE UPPER LEVEL
TROUGH CURRENTLY LOCATED NEAR 137W 47N WILL MOVE RAPIDLY SE TOWARD
THE AREA TODAY AND TONIGHT. IT WILL MOVE INTO THE CWA ON TUESDAY. A
COLD FRONT WILL BE AHEAD OF THE UPPER TROUGH. THIS COLD FRONT WILL
MOVE THROUGH TONIGHT...ENTERING SE OREGON THIS EVENING...MAKING IT
PAST BURNS AND MCCALL BY MIDNIGHT...MOVING THROUGH THE TREASURE
VALLEY BY 3 AM...AND CLEARING THE MAGIC VALLEY BY 6 AM MST. THIS
FRONT WILL LIKELY BE ACCOMPANIED BY A LINE OF SHOWERS MUCH LIKE THE
ONE THAT MOVED THROUGH ON WED OF LAST WEEK...FEB 29. HOWEVER...THE
AIRMASS IS NOT AS COLD NOW AS IT WAS BEFORE THAT SYSTEM MOVED
THROUGH. THEREFORE IT IS NOT LIKELY THAT SNOWFALL...OR SNOW PELLETS
LIKE LAST TIME...WILL BE ENOUGH TO CAUSE ANY PROBLEMS ON ROADS. WE
EXPECT TEMPERATURES AHEAD OF THE LINE TO BE IN THE 40S...DROPPING
RAPIDLY TO NEAR FREEZING AFTER THE FRONT GOES THROUGH. AGAIN...ANY
SNOWFALL IS UNLIKELY TO BE ABLE TO LAST LONG ON THE WARM
ROADS...ESPECIALLY AFTER NEAR RECORD HIGH TEMPERATURES TODAY.
TODAY...AHEAD OF THE INCOMING SYSTEM...WE WILL SEE MOSTLY SUNNY
SKIES FOR THE MORNING...WITH INCREASING CLOUDS FROM THE NW DURING
THE AFTERNOON. SURFACE WINDS WILL BE SOUTHEAST TO SOUTHWEST AS WARM
AIR ADVECTION CONTINUES. THIS WILL HELP PUSH TEMPS TO NEAR RECORD
MAX TEMPS...AS INDICATED IN PREVIOUS FORECASTS. THE LATEST FORECAST
STILL HAS TEMPS NEAR...BUT NOT OVER...RECORDS. ON TUESDAY...AFTER
THE FRONT PASSES...VERY STRONG COLD AIR ADVECTION WILL OCCUR. HIGHS
ON TUESDAY WILL BE AROUND 10 DEGREES BELOW NORMAL. WINDS THROUGHOUT
THE PERIOD WILL BE ABOVE NORMAL. THERE IS A CHANCE FOR
ADVISORY-LEVEL WINDS ALONG AND IMMEDIATELY BEHIND THE FRONT AS IT
MOVES THROUGH TONIGHT AND EARLY TUESDAY. HOWEVER...AT THIS TIME...IT
DOES NOT APPEAR THAT HIGH WINDS WILL LAST LONG ENOUGH TO WARRANT AN
ADVISORY. HOWEVER...WINDS GUSTING TO 40 MPH ARE POSSIBLE IF A STRONG
LINE OF SHOWERS IS ABLE TO FORM ALONG THE FRONT. AT THIS TIME...WE
DO NOT FORESEE ENOUGH SNOWFALL TO WARRANT AN ADVISORY WITHIN THE CWA
EITHER. THE SOUTHWEST HIGHLANDS APPEAR TO HAVE THE BEST CHANCE...BUT
IT WILL BE MARGINAL. WITH VERY WARM ROADS IN ADVANCE OF THE
SNOW...WE HAVE DECIDED AGAINST ISSUING AT THIS TIME.

LONG TERM...TUESDAY NIGHT THROUGH SUNDAY...MODEL AGREEMENT IS GOOD
THROUGH FRIDAY FOR A SHARPLY AMPLIFIED RIDGE TO BUILD IN OVER THE
WEST. THIS WILL MAKE FOR DRY CONDITIONS AND MOSTLY CLEAR
SKIES...WITH TEMPERATURES INCREASING EACH DAY. UNCERTAINTY BECOMES
HIGH AFTER FRIDAY...AS THE MODELS STRUGGLE WITH THE EVOLUTION OF BOTH
UPSTREAM AND DOWNSTREAM SYSTEMS. NEXT SYSTEM WILL AFFECT THE CWA
POSSIBLY BY EARLY SATURDAY MORNING...AS A LONG WAVE TROUGH BEGINS TO
PUSH TOWARD THE WEST COAST. THEREFORE...THE FORECAST FOR NEXT
WEEKEND IS FOR INCREASING CHANCES OF PRECIPITATION...THOUGH WITH
MODERATE TEMPERATURES...BEFORE THE TROUGH AND ASSOCIATED COLD AIR
REACH THE GREAT BASIN POSSIBLY BY MONDAY.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
OR...NONE.
&&

WEATHER.GOV/BOISE

DISCUSSION...GS
PREV DISCUSSION...SP
LONG TERM....BB
AVIATION.....JDS
Hazardous weather outlook, Mar 5, 5:47 AM MST, 7 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
547 AM MST MON MAR 5 2012

IDZ011>016-028>030-033-ORZ061>064-061300-
WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS-
UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-
UPPER WEISER RIVER-HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY-
LOWER TREASURE VALLEY OR-
547 AM MST MON MAR 5 2012 /447 AM PST MON MAR 5 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON
AND SOUTHEAST OREGON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Wind Advisories in Idaho, 2012Every wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.